A Class of Nonlinear Differential Equations on an Ordered Linear Space of Symmetric Matrices with Applications to Riccati Differential Equations of Stochastic Control

  • Vasile Dragan
  • Toader Morozan
  • Adrian-Mihail Stoica


In many control problems, both in deterministic and in stochastic framework, a crucial role is played by a class of nonlinear matrix differential equations or nonlinear matrix algebraic equations known as matrix Riccati equations.


  1. 1.
    H. Abou-Kandil, G. Freiling, G. Jank, Solution and asymptotic behavior of coupled Riccati equations in jump linear systems. IEEE Trans. Automat. Contr. 39, 1631–1636 (1994)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    H. Abou-Kaudil, G. Freiling, V. Ionescu, G. Jank, Matrix Riccati Equations in Control Systems Theory (Birhäuser, Basel, 2003)CrossRefGoogle Scholar
  3. 8.
    J. Baczynski, M. Fragoso, Maximal versus strong solution to algebraic Riccati equations arising in infinite Markov jump linear systems. Syst. Contr. Lett. 57, 246–254 (2008)MathSciNetCrossRefMATHGoogle Scholar
  4. 20.
    E.F. Costa, J.B.R. do Val, An algorithm for solving a perturbed algebraic Riccati equation. Eur. J. Contr. 10, 576–580 (2004)Google Scholar
  5. 27.
    T. Damm, Rational Matrix Equations in Stochastic Control. Lecture Notes in Control and Information Sciences, vol. 297 (Springer, Berlin, 2004)Google Scholar
  6. 28.
    T. Damm, D. Hinrichsen, Newton’s method for a rational matrix equation occurring in stochastic control. Linear Algebra Appl. 332/334, 81–109 (2001)Google Scholar
  7. 29.
    T. Damm, D. Hinrichsen, Newton’s method for concave operators with resolvent derivatives in ordered Banach spaces. Linear Algebra Appl. 363, 43–64 (2003)MathSciNetCrossRefMATHGoogle Scholar
  8. 42.
    V. Dragan, T. Morozan, A. Stoica, Iterative procedure for stabilizing solutions of differential Riccati type equations arising in stochastic control, in Analysis and Optimization of Differential Systems, ed. by V. Barbu, I. Lasiecka, C. Varsan (Kluwer, Boston, 2003), pp. 133–144Google Scholar
  9. 44.
    V. Dragan, T. Morozan, Systems of matrix rational differential equations arising in connection with linear stochastic systems with Markovian jumping. J. Differ. Equat. 194(1), 1–38 (2003)MathSciNetCrossRefMATHGoogle Scholar
  10. 45.
    V. Dragan, T. Morozan, The linear quadratic optimization problem and tracking problem for a class of linear stochastic systems with multiplicative white noise and Markovian jumping. IEEE-T-AC 49, 665–676 (2004)MathSciNetCrossRefGoogle Scholar
  11. 49.
    V. Dragan, G. Freiling, A. Hochhaus, T. Morozan, A class of nonlinear differential equations on the space of symmetric matrices. Electron. J. Differ. Equat. 2004(96), 1–48 (2004)MathSciNetGoogle Scholar
  12. 50.
    V. Dragan, T. Damm, G. Freiling, T. Morozan, Differential equations with positive evolutions and some applications. Results Math. 48, 206–236 (2005)MathSciNetCrossRefMATHGoogle Scholar
  13. 63.
    M.D. Fragoso, J. Baczynski, Optimal control for continuous time LQ-problems with infinite Markov jump parameters. SIAM J. Contr. Optim. 40(1), 270–297 (2001)MathSciNetCrossRefMATHGoogle Scholar
  14. 65.
    M.D. Fragoso, O.L.V. Costa, C.E. de Souza, A new approach to linearly perturbed Riccati equations arising in stochastic control. Appl. Math. Optim. 37, 99–126 (1998)MathSciNetCrossRefMATHGoogle Scholar
  15. 67.
    G. Freiling, A. Hochhaus, On a class of rational matrix differential equations arising in stochastic control. Linear Algebra Appl. 379, 43–68 (2004)MathSciNetCrossRefMATHGoogle Scholar
  16. 69.
    Z. Gajic, I. Borno, Liapunov iterations for optimal control of jump linear systems at steady state. IEEE Trans. Automat. Contr. 40, 1971–1975 (1995)MathSciNetCrossRefMATHGoogle Scholar
  17. 73.
    C.H. Guo, Iterative solution of a matrix Riccati equation arising in stochastic control. Oper. Theor.: Adv. Appl. 130, 209–221 (2001)Google Scholar
  18. 89.
    R.E. Kalman, Contributions to the theory of optimal control. Bull. Soc. Math. Mex. 5, 102–119 (1960)MathSciNetGoogle Scholar
  19. 124.
    M.A. Rami, X.Y. Zhou, Linear matrix inequalities, Riccati equations, and indefinite stochastic linear quadratic controls. IEEE Trans. Automat. Contr. 45, 1131–1143 (2000)MathSciNetCrossRefMATHGoogle Scholar
  20. 129.
    L. Schwartz, Analyse Mathématique, vols. I, II (Hermann, Paris, 1967)MATHGoogle Scholar
  21. 146.
    V.M. Ungureanu, V. Dragan, T. Morozan, Global solutions of a class of discrete-time backward nonlinear equations on ordered Banach spaces with applications to Riccati equations of stochastic control. Optim. Contr. Appl. Meth. (2012). doi:10.1002/oca.2015Google Scholar
  22. 151.
    W.M. Wonham, Random differential equations in control theory, in Probabilistic Methods in Applied Mathematics, vol. 2 (Academic, New York, 1970), pp. 131–212Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Vasile Dragan
    • 1
  • Toader Morozan
    • 1
  • Adrian-Mihail Stoica
    • 2
  1. 1.Institute of Mathematics of the Romanian AcademyBucharestRomania
  2. 2.University Politechnica of BucharestBucharestRomania

Personalised recommendations